I have been taking Nucynta IR 100mg as one of my pain meds for a couple of years ago. Previously I had taken it as needed, but my dr recently recommended taking it more regulary; 100mg twice a day. Since I have been doing this, I have noticed that my eyelid has been drooping very noticeably a couple of hours after I take it. It drops a little normally, but this I can actually feel and it's quite uncomfortable. Has anyone else had this experience?
Hey CareBear34. I haven't seen any cases of ptosis (eyelid droop) in my patients taking tapentadol (Nucynta®) but I did have one patient on it who developed a Bell's Palsy--unilateral facial paralysis causing one-sided muscle weakness/drooping--which involves the facial nerve and can be caused by trauma/damage to the nerve or due to a virus. While similar in pathogenesis, unlike Bell's Palsy, ptosis involves the oculomotor nerve about the eye and specifically the lid-lifting levator palpebrae muscle. It may be caused by injury or disease but aging is the most common cause of ptosis (specifically known-as senile or aponeurotic ptosis) that is not present at birth.
Now that I've completely confused that crap out of you with my eye/face pathology lecture, I'll conclude by tying up the loose ends and getting to my point, which is that while the drug in question--Nucynta--may very well induce a ptosis of one or both eyelids--though the PDR makes no mention of it amongst the gazillion side-effects it lists. I'm thinking that it may be the underlying condition for which a patient is prescribed the drug that is actually causing the eyelid(s) drooping. Because neurological diseases/disorders known to cause the symptoms of a ptosis such as fibromyalgia; diabetic neuropathy are often also treated using Nucynta. So, it may be purely coincidental. But what do I know, I'm just an ER doc, a "jack of all trades; master of none!" lol... I'm not an ophthalmologist or a neurologist. Hoping my treatise here helps with your question somewhat. Let me know if you have any questions or want/need clarification of something I said. Wishing you well, as always. >> RAY.
- Nucynta Information for Consumers
- Nucynta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nucynta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Sep 2012 • 3 answers
Posted 25 Jan 2013 • 1 answer
Ehlers-Danlos Syndrome - My twelve year old granddaughter has pots and eds, she has pain in her legs
Posted 25 May 2016 • 2 answers
Posted 7 Feb 2017 • 1 answer
Posted 22 Feb 2017 • 1 answer